Aims: The aim of this investigation was to determine whether the global and cardiovascular burden associated with spike-based Covid-19 vaccination has continued to increase.
Methods and results: An updated analysis of spontaneously reported individual cases with ADRs and their fatal outcomes associated with Covid-19 vaccines, as well as adverse cardiovascular events caused by the spike-inducing vaccine Tozinameran, was performed.
Data were retrieved from the EudraVigilance web reports of the European Medicines Agency (EMA). All evaluated adverse events correspond to the search terms of the EudraVigilance based on clinical characterisation.
The total number of individual cases (n=2256506; i.e. 2338/day) with adverse effects that were fatal in 2.3% (n=51740; i.e. 54 deaths/day), as well as the wide range of reports of cardiovascular adverse effects, have revealed the unusual magnitude and specificity of these events.
Tachycardia, arrhythmia, atrial fibrillation/flatter, bradyarrhythmia and impaired stimulus formation and conduction (n=57438 combined) dominated the cardiovascular side effect profile of Tozinameran, followed by blood pressure increase (n=25907), myo-/pericarditis (n=23775), heart failure, cardiomyopathy, cardiac flatter/fibrillation, cardiac arrest, circulatory collaps (n=16778 combined) and coronary artery disease/myocardial infarction (n=9912). The importance of acute cardiovascular reactions is underlined by the fact that deaths caused by them accounted for at least one third (35%) of all deaths associated with Tozinameran’s side effects
Based on individual assessment, ARBs are currently recommended in the treatment of spike-induced symptoms.
Conclusions: The spectrum of side effects of spike-based Covid-19 vaccines is more extensive and severe than is generally known, Adverse cardiovascular events convincingly reflect the mode of spike action, namely down-regulating of the cardiovascular protective enzyme ACE2 resulting in increasing Ang II concentrations. A fundamental re-evaluation of the benefit-risk assessment of these novel vaccines is mandatory. Health professionals should be educated about the consequences of spike-induced ACE2 downregulation, the resulting symptoms and therapeutic options.